Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the topology of manifolds with positive isotropic curvature
HTML articles powered by AMS MathViewer

by Siddartha Gadgil and Harish Seshadri PDF
Proc. Amer. Math. Soc. 137 (2009), 1807-1811 Request permission

Abstract:

We show that a closed orientable Riemannian $n$-manifold, $n \ge 5$, with positive isotropic curvature and free fundamental group is homeomorphic to the connected sum of copies of $S^{n-1}\times S^1$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C21
  • Retrieve articles in all journals with MSC (2000): 53C21
Additional Information
  • Siddartha Gadgil
  • Affiliation: Department of Mathematics, Indian Institute of Science, Bangalore-560012, India
  • Email: gadgil@math.iisc.ernet.in
  • Harish Seshadri
  • Affiliation: Department of Mathematics, Indian Institute of Science, Bangalore-560012, India
  • MR Author ID: 712201
  • Email: harish@math.iisc.ernet.in
  • Received by editor(s): July 29, 2008
  • Published electronically: December 23, 2008
  • Communicated by: Jon G. Wolfson
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 137 (2009), 1807-1811
  • MSC (2000): Primary 53C21
  • DOI: https://doi.org/10.1090/S0002-9939-08-09799-2
  • MathSciNet review: 2470841